Could seizures cause sensory disorders?

by Ursula Gates
(Arkansas)

I just came from my daughters neurologist appointment yesterday. She said my daughter has a brain lesion on the left side towards the back of her brain. Her EEG was abnormal. She said the lesion was most likely causing her seizures. The seizures was causing her odd behavior or sensory disorders. She does have a lot sensory problems and has been diagnosed with that. These seizures are mild like the kind where you stare off into space.


I was wondering if seizures could cause sensory disorders? I don't remember reading about this anywhere.

She will also be tested for autism spectrum disorder in September. Her neurologist said she could possibly have both.

She put my daughter on Keppra. I was wondering if anyone knew anything about this drug. She said it was a new drug. She said it would also help with her sensory disorders.

Comments for Could seizures cause sensory disorders?

Average Rating starstarstarstarstar

Click here to add your own comments

Jul 25, 2008
Rating
starstarstarstarstar
seizures, sensory disorders, and Keppra
by: Elizabeth

My daughter also has seizures, some mild, some not. I have been noticing some sensory disorder symptoms in her since she was born although we have as yet no recognition of this. We have worked with Keppra combined with Phenobarbital in the past, she used it with much effectiveness for about 6 months and then it no longer worked in a safe dosage.

We are currently using a Phenobarbital/Tranxene combination, which works very well. My take on Keppra is that it seems to be a fairly mild medication (or all the possible side effects for seizures). It's possible side effects are increased appetite, mood fluctuations, and lethargy. However, my experience (all children are different) was that in my daughter it decreased her appetite and worked more as a stimulant. We actually had some increased activity, hyperactive spells. I've always wondered if it was the combination with her SPD symptoms.

Just watch for changes in how your daughter usually behaves and negative changes should be communicated to your doctor (keep good notes and wait for a pattern), it drops (or troughs) in your system just before the next dose, so as with anything else medication caused changes will be a little while after the dose dose is given (I'm thinking 1-2 hours). Good luck!!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to The SPD Q & A.